# SDR 20000412SH009

- Difficulty date: March 12, 2000
- Submitted: April 12, 2000
- Operation: General aviation
- Aircraft: N3683D
- Make and model: Beech A36TC
- Aircraft serial: EA112
- System (JASC): 2430 · DC Generating System
- Part: Battery
- Part number: 363800611
- Condition: Shorted
- Location: E/E Bay
- Stage of operation: NR
- How discovered: O
- Nature of condition: B, H
- Precautionary procedure: O

## Discrepancy

WHILE PILOT WAS COMPLETING THE BEFORE TAKEOFF CHECK LIST, A COMPLETE ELECTRICAL SYSTEM FAILURE WAS EXPERIENCED.  INITIAL INVESTIGATION REVEALED NO CIRCUIT BREAKERS, FUSES, OR CURRENT LIMITERS HAD FAILED TO OPEN.  THE BATTERY WAS FOUND SMOKING.  UPON REMOVING THE BATTERY CELL CAPS, ALL CELLS WERE FOUND ALMOST COMPLETELY DRY.  SOURCE OF ELEC SHORT FOUND TO BE THE THROTTLE CONTROL CABLE, PN 36-380061-1, HAD CHAFED AGAINST THE POSITIVE BATTERY CABLE INSULATION UNTIL THE 2 CABLES SHORTED TOGETHER.  THE BATTERY, POSITIVE BATTERY CABLE, AND THROTTLE CONTROL CABLE ALL HAD TO BE REPLACED TO RETURN THE AIRCRAFT TO SERVICE. (X)
